Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Aug 2, 2021, 4:41 PM MDT for Fremont County, Idaho. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2021, 4:41 PM MDT (22:41 UTC)
- Expired
- Aug 2, 2021, 5:30 PM MDT
- In force
- 49 min
- Issued by
- NWS Pocatello, ID
County Fremont County, ID
The radar
The Pocatello radar (KSFX), 193 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.7 hours before the alert went out and 293 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
907
WWUS85 KPIH 022241
SPSPIH
Special Weather Statement
National Weather Service Pocatello ID
441 PM MDT Mon Aug 2 2021
IDZ066-022330-
Centennial Mountains/Island Park ID-
441 PM MDT Mon Aug 2 2021
...SPECIAL WEATHER STATEMENT...
At 438 PM MDT, Doppler radar was tracking a strong thunderstorm over
Last Chance, or 19 miles north of Ashton, moving east at 35 mph.
Winds in excess of 30 mph and small hail will be possible with this
storm.
Be cautious on area lakes. Storms will produce moderate to heavy
brief rain. Brief bonding of water is likely.
Locations impacted include...
Henrys Lake, Island Park Village, Shotgun Village, Ponds Lodge, Macks
Inn, Last Chance, Island Park Reservoir, Red Rock Pass, Big Springs,
Targhee Pass and Harriman State Park.
LAT...LON 4426 11157 4454 11172 4456 11170 4456 11159
4454 11147 4459 11152 4464 11152 4467 11147
4470 11149 4471 11142 4475 11137 4473 11132
4467 11127 4465 11128 4462 11122 4461 11124
4458 11123 4457 11118 4449 11109 4434 11109
TIME...MOT...LOC 2238Z 261DEG 32KT 4435 11142
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Aug 2, 1:25 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 2, 1:25 PM MDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 125 PM MDT Mon Aug 2 2021 .SHORT TERM...Tonight through Wednesday. An upper level trough and associated surface front/dry line will pass through central and east Idaho this afternoon. This will be the focus for additional thunderstorms this afternoon. Precipitable water values remain extraordinarily high, around 1.25 inches. Surface dew points remain in the low to mid 60s. So heavy rain is almost certain with thunderstorms once again this afternoon and evening. Flash flood watches remain in effect for the high country. Isolated flooding remains possible in the Snake Plain, but mainly concerned with street flooding there, higher threat along the bench areas.Isolated severe storms can't be entirely ruled out with strong winds possible as well. Models show convection ending this evening as the dry line/front passes into Wyoming. Tuesday and Wednesday looks much drier with lower dew points. Still moist by Idaho standards, but looking at dew points in the upper 40s to around 50 as opposed to the current low to mid 60s we are currently enjoying. Isolated heat of the day variety thunderstorms are possible Tuesday and Wednesday. Wednesday is a slightly better chance over the central mountains as a weak upper level trough enters the region. 13 .LONG TERM...Thursday through Monday. A storm will @see across eastern Idaho Thursday, with a better chance of showers and thunderstorms. These storms won't be tapping into deep monsoon moisture, but we can't rule out a few storms producing locally heavy rain because of recent rainfall and moisture. The storm track shifts north through the weekend. We could see some showers and storms closer to the Montana border, but most of the area will be dry and breezy. Keyes && .AVIATION...Showers and thunderstorms will be potentially impacting TAF sites this afternoon and evening. Just like the past few days, we could see MVFR/IFR weather due to heavy rain and low visibility. We should see things ending west to east overnight. At the moment, we don't think we will have fog or stratus issues just due to all of the recent rainfall...but it might be something we need to monitor. Tomorrow should be VFR with no storms expected. Keyes && .FIRE WEATHER...Showers and thunderstorms and the risk of heavy rainfall and debris flows will end overnight from west to east. We could see a few very isolated storms tomorrow across mainly the central mountains and near the Wyoming border, but the risk is very low (around 10% at most). There is an increasing chance in the central mountains later Wednesday, expanding everything heading into Thursday. These storms will be more of a mix of wet and dry, as monsoon moisture won't be around. That said, with all of the recent rainfall...it's possible enough moisture is there to produce a few locally heavy rainers. The storm track shifts north heading into the weekend. While showers and storms are possible closer to the Montana border, the main issue may become gusty winds across most of central and eastern Idaho with a drier airmass moving in. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 9 PM MDT this evening for IDZ056>074. &&
In the hours before
Special weather statement, Aug 2, 3:58 PM MDT, 43 minutes before
Special Weather Statement National Weather Service Pocatello ID 358 PM MDT Mon Aug 2 2021 IDZ059-022245- Franklin/Eastern Oneida Region ID- 358 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRANKLIN COUNTY UNTIL 445 PM MDT... At 357 PM MDT, Doppler radar was tracking a strong thunderstorm near Preston, moving east at 15 to 20 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Riverdale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect low visibilities while driving through storms. && LAT...LON 4213 11195 4218 11195 4221 11181 4212 11179 TIME...MOT...LOC 2157Z 263DEG 8KT 4217 11187 TW
Special weather statement, Aug 2, 4:04 PM MDT, 37 minutes before
Special Weather Statement National Weather Service Pocatello ID 404 PM MDT Mon Aug 2 2021 IDZ058-059-022245- Franklin/Eastern Oneida Region ID-Marsh and Arbon Highlands ID- 404 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ONEIDA AND SOUTH CENTRAL BANNOCK COUNTIES UNTIL 445 PM MDT... At 402 PM MDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Malad, moving east at 15 to 20 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Malad Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Heavy rain will create reduced visibilities while driving. && LAT...LON 4229 11234 4244 11238 4248 11225 4230 11221 TIME...MOT...LOC 2202Z 263DEG 8KT 4233 11227 TW
Special weather statement, Aug 2, 4:11 PM MDT, 30 minutes before
Special Weather Statement National Weather Service Pocatello ID 411 PM MDT Mon Aug 2 2021 IDZ057-059-022300- Franklin/Eastern Oneida Region ID-Raft River Region ID- 411 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ONEIDA COUNTY UNTIL 500 PM MDT... At 410 PM MDT, Doppler radar was tracking a strong thunderstorm near Holbrook Summit, or 14 miles north of Snowville, moving east at 10 to 15 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Holbrook. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect low visibilities during heavy rain. && LAT...LON 4213 11284 4221 11285 4224 11259 4211 11257 TIME...MOT...LOC 2210Z 263DEG 8KT 4217 11274 TW
Special weather statement, Aug 2, 4:21 PM MDT, 20 minutes before
Special Weather Statement
National Weather Service Pocatello ID
421 PM MDT Mon Aug 2 2021
IDZ058>063-022300-
Franklin/Eastern Oneida Region ID-Bear Lake Valley ID-
Bear River Range ID-Marsh and Arbon Highlands ID-Caribou Range ID-
Blackfoot Mountains ID-
421 PM MDT Mon Aug 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARIBOU...NORTH
CENTRAL FRANKLIN AND NORTHWESTERN BEAR LAKE COUNTIES UNTIL 500 PM
MDT...
At 419 PM MDT, Doppler radar was tracking a strong thunderstorm near
Grace, or 12 miles southwest of Soda Springs, moving east at 10 to
15 mph.
Winds in excess of 40 mph and small hail will be possible with this
storm.
Locations impacted include...
Soda Springs, Grace, Thatcher, Georgetown Summit, Niter and Clear
Creek Ranger Station.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways. Expect very low visibilities while driving in heavy rain.
&&
LAT...LON 4235 11183 4256 11187 4261 11168 4266 11166
4267 11111 4257 11109
TIME...MOT...LOC 2219Z 263DEG 8KT 4251 11173
TWSpecial weather statement, Aug 2, 4:35 PM MDT, 6 minutes before
Special Weather Statement National Weather Service Pocatello ID 435 PM MDT Mon Aug 2 2021 IDZ052-053-067-022315- Arco/Mud Lake Desert ID-Upper Snake River Plain ID- Beaverhead/Lemhi Highlands ID- 435 PM MDT Mon Aug 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND SOUTH CENTRAL CLARK COUNTIES UNTIL 515 PM MDT... At 434 PM MDT, Doppler radar was tracking a strong thunderstorm near Hamer, or 11 miles south of Dubois, moving east at 35 mph. Winds in excess of 40 mph and small hail will be possible with this storm. Locations impacted include... Dubois, Terreton, Mud Lake, Hamer, Monteview and Sage Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Expect very low visibilities while driving through heavy rain. && LAT...LON 4376 11252 4411 11256 4419 11223 4373 11217 TIME...MOT...LOC 2234Z 261DEG 32KT 4401 11226 TW
Special weather statement, Aug 2, 4:41 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pocatello ID
441 PM MDT Mon Aug 2 2021
IDZ066-022330-
Centennial Mountains/Island Park ID-
441 PM MDT Mon Aug 2 2021
...SPECIAL WEATHER STATEMENT...
At 438 PM MDT, Doppler radar was tracking a strong thunderstorm over
Last Chance, or 19 miles north of Ashton, moving east at 35 mph.
Winds in excess of 30 mph and small hail will be possible with this
storm.
Be cautious on area lakes. Storms will produce moderate to heavy
brief rain. Brief bonding of water is likely.
Locations impacted include...
Henrys Lake, Island Park Village, Shotgun Village, Ponds Lodge, Macks
Inn, Last Chance, Island Park Reservoir, Red Rock Pass, Big Springs,
Targhee Pass and Harriman State Park.
LAT...LON 4426 11157 4454 11172 4456 11170 4456 11159
4454 11147 4459 11152 4464 11152 4467 11147
4470 11149 4471 11142 4475 11137 4473 11132
4467 11127 4465 11128 4462 11122 4461 11124
4458 11123 4457 11118 4449 11109 4434 11109
TIME...MOT...LOC 2238Z 261DEG 32KT 4435 11142
TWThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 6:31 PM MDT | Areal Flood Advisory | PIH | Cassia, Oneida | 119 min |
| Aug 1, 6:42 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 2 hr |
| Aug 1, 7:08 PM MDT | Areal Flood Advisory | PIH | Cassia | 67 min |
| Aug 1, 8:31 PM MDT | Areal Flood Advisory | PIH | Oneida, Power | 59 min |
| Aug 1, 8:36 PM MDT | Areal Flood Advisory | PIH | Cassia | 54 min |
| Aug 2, 11:39 AM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 111 min |
| Aug 2, 11:46 AM MDT | Special Weather Statement | PIH | Bear Lake | 59 min |
| Aug 2, 12:25 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville | 2 hr |
| Aug 2, 12:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 3 hr |
| Aug 2, 12:35 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 12:37 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Aug 2, 12:58 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 2 hr |
| Aug 2, 1:34 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 116 min |
| Aug 2, 1:35 PM MDT | Areal Flood Advisory | PIH | Bonneville, Madison, Teton | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Custer | 115 min |
| Aug 2, 2:05 PM MDT | Areal Flood Advisory | PIH | Bannock, Power | 115 min |
| Aug 2, 2:12 PM MDT | Special Weather Statement | PIH | Bear Lake | 48 min |
| Aug 2, 2:34 PM MDT | Areal Flood Advisory | PIH | Blaine | 116 min |
| Aug 2, 2:44 PM MDT | Areal Flood Advisory | PIH | Butte, Clark | 2 hr |
| Aug 2, 2:50 PM MDT | Areal Flood Advisory | PIH | Bannock | 23 min |
| Aug 2, 2:58 PM MDT | Areal Flood Advisory | PIH | Blaine, Butte, Custer | 2 hr |
| Aug 2, 3:11 PM MDT | Special Weather Statement | PIH | Butte, Clark, Jefferson | 64 min |
| Aug 2, 3:13 PM MDT | Flash Flood Warning | PIH | Bannock | 77 min |
| Aug 2, 3:28 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou | 62 min |
| Aug 2, 3:33 PM MDT | Areal Flood Advisory | PIH | Bannock, Oneida | 57 min |
| Aug 2, 3:41 PM MDT | Areal Flood Advisory | PIH | Blaine, Custer | 106 min |
| Aug 2, 3:41 PM MDT | Special Weather Statement | PIH | Jefferson | 49 min |
| Aug 2, 3:45 PM MDT | Special Weather Statement | PIH | Caribou | 45 min |
| Aug 2, 3:50 PM MDT | Special Weather Statement | PIH | Caribou | 40 min |
| Aug 2, 3:58 PM MDT | Special Weather Statement | PIH | Franklin | 47 min |
| Aug 2, 4:00 PM MDT | Areal Flood Advisory | PIH | Blaine | 2 hr |
| Aug 2, 4:04 PM MDT | Special Weather Statement | PIH | Oneida | 41 min |
| Aug 2, 4:11 PM MDT | Special Weather Statement | PIH | Oneida | 49 min |
| Aug 2, 4:14 PM MDT | Areal Flood Advisory | PIH | Butte | 68 min |
| Aug 2, 4:18 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Franklin | 96 min |
| Aug 2, 4:21 PM MDT | Special Weather Statement | PIH | Bear Lake | 39 min |
| Aug 2, 4:27 PM MDT | Areal Flood Advisory | PIH | Blaine | 107 min |
| Aug 2, 4:35 PM MDT | Special Weather Statement | PIH | Jefferson | 40 min |
| Aug 2, 4:44 PM MDT | Special Weather Statement | PIH | Bear Lake | 46 min |
| Aug 2, 4:46 PM MDT | Areal Flood Advisory | PIH | Butte, Custer | 69 min |
| Aug 2, 4:50 PM MDT | Special Weather Statement | PIH | Butte | 40 min |
| Aug 2, 4:58 PM MDT | Areal Flood Advisory | PIH | Bannock, Franklin | 56 min |
| Aug 2, 5:01 PM MDT | Special Weather Statement | PIH | Franklin | 44 min |
| Aug 2, 5:05 PM MDT | Special Weather Statement | PIH | Oneida | 40 min |
| Aug 2, 5:20 PM MDT | Areal Flood Advisory | PIH | Blaine, Lincoln | 55 min |
| Aug 2, 5:25 PM MDT | Special Weather Statement | PIH | Clark | 50 min |
| Aug 2, 5:39 PM MDT | Special Weather Statement | PIH | Minidoka | 51 min |
| Aug 2, 5:46 PM MDT | Special Weather Statement | PIH | Lincoln | 59 min |
| Aug 2, 5:52 PM MDT | Special Weather Statement | PIH | Bingham | 83 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.